Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 10, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Dec 24, 2008, 6:21 PM EST. It took effect at Dec 24, 2008, 7:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2008, 6:21 PM EST (23:21 UTC)
- In effect from
- Dec 24, 2008, 7:00 PM EST
- Expired
- Dec 25, 2008, 2:11 AM EST
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRLX 242321 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 621 PM EST WED DEC 24 2008 WVZ047-250730- /O.NEW.KRLX.WI.Y.0010.081225T0000Z-081225T1000Z/ RANDOLPH- INCLUDING THE CITY OF...ELKINS 621 PM EST WED DEC 24 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. A COLD FRONT WILL BE MOVING THROUGH THE AREA EARLY THIS EVENING...FOLLOWED BY COLDER AIR AND INCREASING WINDS. WIND GUSTS TONIGHT ACROSS THE HIGHER ELEVATIONS OF RANDOLPH COUNTY MAY REACH 40 TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KRLX 250253 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 953 PM EST WED DEC 24 2008 WVZ047-251000- /O.CON.KRLX.WI.Y.0010.000000T0000Z-081225T1000Z/ RANDOLPH- INCLUDING THE CITY OF...ELKINS 953 PM EST WED DEC 24 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY. A COLD FRONT MOVING THROUGH THE AREA THIS EVENING...WILL BE FOLLOWED BY COLDER AIR AND INCREASING WINDS. WIND GUSTS TONIGHT ACROSS THE HIGHER ELEVATIONS OF RANDOLPH COUNTY MAY REACH 50 MPH. A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRLX 250711 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 211 AM EST THU DEC 25 2008 WVZ047-250815- /O.CAN.KRLX.WI.Y.0010.000000T0000Z-081225T1000Z/ RANDOLPH- INCLUDING THE CITY OF...ELKINS 211 AM EST THU DEC 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED...COMPARED TO EARLIER IN THE NIGHT. $$ KTB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Dec 24, 2:47 PM EST, 3 hours 34 minutes earlier.
Area forecast discussion, Dec 24, 2:47 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 247 PM EST WED DEC 24 2008 .SYNOPSIS... A COLD FRONT PUSHES THROUGH THIS EVENING. HIGH PRESSURE FOR CHRISTMAS DAY. WARM FRONT MOVES BACK NORTH ON FRIDAY. A COLD FRONT SWEEPS ACROSS EARLY SUNDAY. HIGH PRESSURE EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE REGION IS COMFORTABLY IN THE WARM SECTOR NOW WITH HIGH TEMPERATURES WELL INTO THE UPPER 50 AND MID 60S SOUTH AND EAST OF THE RAIN SHIELD. IN THE RAIN SHIELD READINGS ARE HOLDING STEADY IN THE LOWER 50S. THE COLD FRONT IS MAKING STEADY PROGRESS EASTWARD...HAVING PUSHED INTO WESTERN OHIO AND WEST CENTRAL KY IN THE LAST HOUR. AT THIS PACE STILL LOOKING LIKE THE FRONT SHOULD REACH THE OHIO RIVER AROUND 00Z AND THEN SWEEP ACROSS WV BY 3Z. HAVE HELD ONTO THE THE CAT POPS ALONG THE FRONT AND PUSH THEM THROUGH THE MOUNTAINS IN ADVANCE OF THE FRONT. BEHIND THE FRONT...DRY THINGS OUT QUICKLY. ALL MODELS ARE SHOWING THAT THE ATMOSPHERE IS VERY DRY BEHIND THE FRONT AND SATELLITE AND SFC DATA CONFIRM THAT AS CLOUDS ARE NOT LASTING LONG WEST OF THE FRONT AND SFC DEW POINTS ARE FALLING OFF INTO THE TEENS AND SINGLE DIGITS. LOOKS LIKE THIS AIR MASS MAY BE UNDER DONE BY THE GUIDANCE SO FOR OVERNIGHT LOWS HAVE LEANED AWAY FROM THE MAV AND BLENDED THEM WITH THE MAV AND MET NUMBER. WILL HAVE TO WATCH THE CLEARING BECAUSE WITH THE WINDS GOING CALM LATE TONIGHT COULD SEE TEMPERATURES REALLY DROP IN THE WEST...MORE THAN CURRENT FCST ESPECIALLY ACROSS OHIO. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... COLD FRONT CLEARS EAST OF THE AREA FIRST THING CHRISTMAS MORNING THUS ALLOWING FOR A DRIER AND MORE TRANQUIL DAY. WEST FLOW...LACK OF COLD AIR AND PRESENCE OF VERY DRY AIR ABOVE A LOW /H9-H85/ POST FRONTAL INVERSION ALL BUT PRECLUDE UPSLOPE EVENT. POPS HAVE BEEN TRIMMED TO A SMALL CHANCE IN THE MORNING. WITH THAT...THE CHANCE FOR A WHITE CHRISTMAS IS SEVERELY CURTAILED EVEN ACROSS THE HIGHEST TERRAIN. HIGH SAILS QUICKLY BY TO THE NORTH THURSDAY AFTERNOON AND NIGHT ALLOWING A SOUTHERLY WARM ADVECTION FLOW TO TAKE OVER FRIDAY UNDER BUILDING RIDGE ALOFT. MODELS DIFFER ON PLACEMENT OF PRECIPITATION WITH WARM FRONT AS WARM FRONT MOVES NORTHWARD THROUGH THE AREA THURSDAY AFTERNOON AND EVENING SO LITTLE CHANGE WAS MADE TO POPS FRIDAY. DID TRY TO REDUCE POPS AS MUCH AS POSSIBLE FRIDAY NIGHT INTO SATURDAY AS IT LOOKS LIKE WARM SECTOR MODE TAKES OVER. MODELS AGREE BETTER ON SUNDAY MORNING TIMING OF COLD FRONT AND THE POPS WERE ADJUSTED ACCORDINGLY WITH SLOWER INCREASE IN POPS SATURDAY NIGHT. WITH LOW LEVEL COLD AIR...STAYED NEAREST LOW SIDE OF NUMBERS FOR HIGHS THURSDAY. LOWS THURSDAY NIGHT LOOKED GOOD EXCEPT LOWERED LOWS IN THE VALLEYS PER RADIATIVE COOLING THAT TAKES PLACE AT LEAST EARLY ON WITH SURFACE HIGH PASSING CLOSE BY TO THE NORTH. RAISED HIGHS FRIDAY TOWARD HIGHER END OF NUMBERS WITH WARM ADVECTION. LOWS FRIDAY NIGHT LOOKED GOOD. MEX NUMBERS FOR SATURDAY WERE QUITE HIGH /IN THE 70S/ BUT KEPT ONGOING FORECAST FOR NOW WITH HIGHS STILL WELL ABOVE NORMAL IN THE 60S. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... FOR THE EXTENDED PORTION OF THE FORECAST...USED HPC GRIDS AS A BASIS PER ITS RELIANCE ON THE MORE CONSISTENT ECMWF AND ECMWF ENSEMBLE MEAN VERSUS THE GFS. MAIN FEATURES OF THE PERIOD WILL BE A COLD FRONT LATE SATURDAY NIGHT INTO SUNDAY MORNING...HIGH PRESSURE IN CHARGE MONDAY THROUGH TUESDAY...AND THEN ANOTHER POSSIBLE FRONT MIDWEEK. ECMWF AND GFS AGREE THAT A FAIRLY STRONG COLD FRONT PASSES SATURDAY NIGHT INTO SUNDAY...THOUGH THE ECMWF IS A GOOD 6 HOURS OR SO SLOWER. REGARDLESS...EXPECTING A NON-DIURNAL TEMPERATURE TREND DURING THE DAY SUNDAY...THAT IS STEADY OR SLOWLY FALLING. BEING ON THE WARM SIDE OF THIS SYSTEM THOUGH...WITH THE ASSOCIATED LOW IN QUEBEC MOVING THROUGH STRONG SOUTHWEST FLOW...EXPECTING ONLY RAIN FOR PRECIPITATION TYPE WITH FRONT AND LIMITED COLD AIR ADVECTION BEHIND THE FRONT. OVERALL PATTERN GOING INTO NEXT WEEK IS GENERALLY ZONAL FLOW...THUS TEMPERATURES AROUND NEAR NORMAL. HIGH PRESSURE BUILDS IN MONDAY AND REMAINS THROUGH TUESDAY. DETAILS BECOME SHAKY TOWARDS MIDWEEK...WITH ECMWF AND TO AN EXTENT THE GFS /DEPENDING ON RUN/ SUGGESTING A POSSIBLE COLD FRONT...TRAILING FROM A NORTHERN STREAM SYSTEM. KEPT POPS IN THIS TIME PERIOD IN SLIGHT TO LOW CHANCE RANGE FOR NOW...AWAITING MORE CLARIFICATION. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... STRONG 850 MB JET CONTINUES TO ENHANCE THE PRECIPITATION IN ADVANCE OF THE COLD FRONT NOW SWING ACROSS PORTIONS OF INDIANA AND EXTREME WESTERN KY AND TN. EXPECT TO SEE OCCASIONAL MVFR TO IFR CONDITIONS IN THESE SHOWERS UNTIL THE FRONT CROSSES THE AREA. THE FRONT SHOULD REACH THE OHIO RIVER AROUND 00Z AND MOVE THROUGH THE REST OF THE REGION BY AROUND 4Z. WHILE WINDS WILL BE GUSTY IN THE 20 TO 25 KT RANGE IN ADVANCE OF THE FRONT...COULD SEE SOME STRONGER GUSTY IMMEDIATELY AFTER PASSAGE TO 30 TO 35 KTS. BUT AT THIS TIME DID NOT INCLUDE IN THE FCST...WANTING TO SEE IF THOSE CONDITIONS ARE OBSERVED UPSTREAM FIRST. BEHIND THE FRONT...CONDITIONS SHOULD IMPROVE TO MVFR LEVELS QUICKLY. THE CURRENT FCST HOLDS ON TO MORE CLOUDS BEHIND THE BOUNDARY THAN THE MODELS WOULD INDICATE...BUT LOOKING UPSTREAM...SEEING VERY LITTLE WRAP AROUND CLOUDS. SO THERE MAY BE LITTLE CLOUDS LEFT AFTER 6Z EVEN IN THE UPSLOPE REGIONS. HIGH PRESSURE ARRIVES BY 12Z WITH VFR CONDITIONS AND LIGHT WINDS EXPECTED ON CHRISTMAS DAY. AVIATION OUTLOOK /BEYOND 18Z THURSDAY/... AS WARM FRONT LIFTS BACK NORTHWARD FRIDAY AFTERNOON SOME IFR CONDITIONS MAY ACCOMPANY THE RAIN THAT DEVELOPS IN ADVANCE OF THE FRONT...MAINLY FOR NORTHERN AND WESTERN SITES. MORE POSSIBLE IFR WITH COLD FRONT EARLY SUNDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ESS/MDP/ARJ NEAR TERM...ESS SHORT TERM...ARJ LONG TERM...MDP AVIATION...ESS
Hazardous weather outlook, Dec 24, 5:11 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 511 AM EST WED DEC 24 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-251015- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 511 AM EST WED DEC 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WE WILL HAVE TO WATCH RAINFALL AMOUNTS THROUGH TONIGHT. WITH TRAINING TYPE SCENARIO SETTING UP...WE ARA EXPECTING AROUND AN 1.00 TO 1.50 INCHES WHEN IT IS ALL SAID AND DONE OVER MUCH OF THE AREA. THIS WILL CAUSE SMALL STREAMS AND CREEKS TO COME UP. IF WE GET MORE THAN 1.50 INCHES...WE COULD START SEEING MINOR WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JS / TRM
Nearby
Wind Advisories in West Virginia, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.